MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43778
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Us clearance number - (b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Reported by the dm on behalf of the customer via email - defective deployment.Patient was unharmed.No foreign body left inside patient.The following has been requested- (b)(6) 2022.The following has been answered- (b)(6) 2022.Did any unintended section of the device remain inside the patient¿s body? no if yes, please describe.Did the patient require any additional procedures due to this occurrence? no did the product cause or contribute to the need for additional procedures? no if yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? no has the complainant reported that the product caused or contributed to the adverse effects? no.Please specify adverse effects and provide details.Was the patient hospitalized or was there prolonged hospitalization due this occurrence? no.The following has been requested- (b)(6)2022 ziv5/ziv6/zfv6 are images of the device or procedure available? yes.At what stage of the procedure did the complaint occur? unpacking or preparation of the device, insertion, stent placement, removing the introducer.Insertion.Details of access sheath used (name, fr size, length)? cook 5fr ansel.What was the target location for the stent? sfa.Was the product inspected for kinks or damage before use? yes.Was the device used percutaneously? yes.Was the device flushed through both flushing port before the procedure, as per ifu? yes.Was pre-dilation performed ahead of placement of the stent? yes.Was post-dilation performed after the placement of the stent? yes.Details of the wire guide used (name, diameter, hyrdophyllic)?.035, wire unkown.Did the patient exhibit difficult or altered anatomy (if altered please specify how it is altered)? n/a, calcified.Was resistance encountered when advancing the wire guide to the target location? there was resistance/tension during the unsheathing of the stent.During the ¿pull back¿ of the ¿pin & pull¿ deployment.Was resistance encountered when advancing the delivery system to the target location? no.How did the physician deal with this resistance? stopped deployment.Stopped before stent was unsheathed.Was the approach ipsilateral or contralateral? contralateral.If contralateral, was the bifurcation angle steep? no.3.47 did the tip of the delivery system cross the target location? yes.They were attempting to deploy during malfunction.3.48 was the delivery system tracked around a tight angle in the patient anatomy? no.Was the delivery system damaged/kinked/twisted during deployment? no.Was the handle pulled towards the hub during deployment? n/a.Was the delivery system pushed during deployment? no.Was the stent deployed smoothly / without resistance? n/a.If no, please detail any difficulty experienced during deployment: couldn¿t unsheath stent during depolyment.Too much tension so they aborted the device what artery was the stent placed in? attempted sfa was the stent fully deployed from the delivery system prior to removal of the delivery system? no.Did the patient have any pre-existing conditions? hptn, diabetes, pad.Did the patient require any additional procedures as a result of this event? no.What intervention (if any) was required? na.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? same procedure, used another cook stent successfully.Were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? n/a.Please specify if yes.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.
 
Additional Manufacturer Narrative
Us clearance number - (b)(4).Device evaluation: the ziv5-18-125-7-80 device of lot number c1644771 involved in this complaint has not been returned for evaluation.The device was expected to be returned however, since the device has not been, as of 09 september 2022, the investigation is completed without device return and evaluation.Should the device be returned in the future, the investigation will be re-opened and updated accordingly.With the information provided, a document-based investigation was conducted.Document review: prior to distribution ziv5 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for ziv5-18-125-7-80 of lot number c1644771 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1644771.It should be noted that the instructions for use (ifu0043-9) states the following: ¿the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries¿.There is evidence to suggest the user did not follow the ifu.From the answers to the additional questions asked, it was discovered that the physician attempted to place the device in the superior femoral artery (sfa) even though it is stated in the ifu, that this device is for the iliac arteries.Root cause review: a definitive root cause of off label use was identified from the available information.It is known for the information provided that the physician attempted to use this device in the sfa even though as stated in the ifu, this device is intended for use in the iliac arteries.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER 518 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key14574582
Report Number3001845648-2022-00333
Device Sequence Number6147510
Product Code NIO
UDI-Device Identifier10827002437781
UDI-Public(01)10827002437781(17)220829(10)C1644771
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/29/2022
Device Model NumberG43778
Device Catalogue NumberZIV5-18-125-7-80
Device Lot NumberC1644771
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/06/2022
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/12/2022
Supplement Date Received by Manufacturer05/12/2022
Initial Report FDA Received Date06/02/2022
Supplement Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age83 YR
Patient SexUnknown